How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Arun Phophalia Your Own Question
Dr. Arun Phophalia
Dr. Arun Phophalia, Doctor (MD)
Category: Health
Satisfied Customers: 31322
Experience:  MBBS, MS (General Surgery), Fellowship in Sports Medicine
Type Your Health Question Here...
Dr. Arun Phophalia is online now
A new question is answered every 9 seconds

Hello My mother is 76 y/o 2 days post-op following R RTCR.

This answer was rated:

My mother is 76 y/o 2 days post-op following R RTCR. Her actual shoulder px is as expected. She dislikes narcs, and hasn't had more than 1-2 since d/c. Two nights in a row, she has had epsodical severe chilling, though afebrile throughout the time before and after each episode. Today, for the better part of the day, she has had SEVERE abdominal cramping, despite 3 minimal, hard BM's. Eating/drinking adequately. H/A last noc, none today. Has to ambulate in a flexed position at trunk due to lower abd px (actually not even at colon region--more supra-pelvic. Hx of vaginal histy years ago. Lastly, she has a asymptomatic rash on most of her upper body, most evident at axillary area on R, but additionally on areas not abutting the surgical site. She is obviously in a sling and has skin sensitivity, but nothing like this. Not sure how it's all related--none of thse symptoms seem to cooincide to us to anything that would fit togeher (both in medical field...). Any thoughts??



Is she on the antibiotics?


Dr. Arun

Customer: replied 6 years ago.
Only IV prior to and during sx



Following can be the possibility;


1) a drug reaction; any medicine can cause allergy or adverse reaction which can include cold sweats/chills, abdominal pain and rash (affect various body systems). This would be more likely. A delayed hypersensitivity reactions to the antibiotics or other medications are known.


2) other possibility is an onset of new illness; this would need a physical exam and investigations like abdominal ultrasound, complete blood count and complete metabolic panel.


Please feel free for your follow up questions.


Dr. Arun

Customer: replied 6 years ago.

1. What about a delayed and/or prolonged reaction to anesthesia?


2. If it is in fact delayed reaction from abx, would this type of symptomology require immediate assistance? She is not SOB, but during the bouts of chills and abd pain, she (very stioc, by the way..) is rendered immobilized in supine...



As we discussed, the delayed reaction by the medications include the anesthesia medications too.


The severity of the symptoms will dictate the need of immediate assistance. If the symptoms are mild a routine appointment with your doctor can be taken. Moderate to severe symptoms (including the pain) will require urgent attention by a doctor at an urgent care clinic or at ER.


It is pleasure and privilege assisting you.


I hope this was helpful to you. If it was, please remember to ACCEPT the answer so I can get compensated for my work. If you have any more questions, please feel free to ask. I am truly privileged to help you, and I want to make sure that you are satisfied with the answer. Good luck!


Dr. Arun

Dr. Arun Phophalia and 2 other Health Specialists are ready to help you